Lynnwood has it right. Prednisone does change things but not that much. It does create food cravings and those on prednisone should reduce carbs and avoid simple sugars. It also redistributes where our bodies store fat...to our belly, face, and back.
However, weight gain is stil an equation of calories in vs. calories out. If you want to lose weight and keep it off you need to change your habits. If you have become more sedentary then you will burn fewer calories. If you are eating, even at little more, comfort foods they tend to be high in fat and calories. It only takes small changes to gain or lose weight.
If you have the problem that I have which is a significant loss of muscle cells from polymyositis the problem if further compounded. Those are our furnace...smaller furnace, less activity = weight gain. Many of us with chronic diseases do not make the changes in our diet and then blame prednisone or something else for weight gain. Pred does not make it easier but it can be done.
Keep a log for a week of what you eat and see if you are eating too much of the wrong foods. I would bet that you are eating more of some undesirable things than you think...or you are just eating too many calories for your activity level. Construct a sensible, healthy diet and restrict calories a little and try to become more active. It will work if you give it time. And as Lynnwood said make sure you get plenty of protein in some form.
There are anti inflammatory diets ( Dr Weil has a good one) that are generally healthy and can help those of us with inflammatory diseases like lupus and myositis.
MCTD (lupus, scleroderma, polymyositis). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, Barretts esophagus, quadriplegic in 2005. Recovered and now active in skiing, tai, chi, hiking, golf. Meds: prednisone 2.5mg, imuran 50mg, amlodipine, benazapril, omeprazole, potassium, folic acid, vitamins, maxide and various supplements and vitamins.
Remain optimistic and you can overcome the odds.